Tag Archives: acetaminophen

Two OTC drugs give better pain relief than one for osteoarthritis

A study published in the Annals of the Rheumatic Diseases shows that “combination treatment using ibuprofen plus acetaminophen provided better relief of chronic knee pain than acetaminophen alone.”

Posted in General Health, Joint Health | Tagged , , , , , , , | 2 Comments

Warning: Dosage levels reduced on acetaminophen (Tylenol) products

Hope everyone had a safe and happy Labor Day weekend. I wanted to be sure you all knew about this important safety announcement, especially since inadvertent acetaminophen (Tylenol and others) overdose is the leading cause of liver failure.

Posted in Children's Health, General Health, Parenting | Tagged , , , | Comments Off on Warning: Dosage levels reduced on acetaminophen (Tylenol) products

Parents: Don’t fear all fevers

For years I’ve tried to reassure the parents of the kids in my practice that “fever is your friend.” My advice is based upon studies that show that NOT treating a fever will help children recover more quickly from viral … Continue reading

Posted in Children's Health, Parenting | Tagged , , , , | Comments Off on Parents: Don’t fear all fevers

Good News for those with Migraine Headaches

Here’s a good news story for those of us who suffer with migraine headaches. According to two new studies, migraine sufferers may be able to get sufficient relief without turning to prescription drugs. The studies, published in the latest issue … Continue reading

Posted in Men's Health, Woman's Health | Tagged , , , , , , , , , , , , , | Comments Off on Good News for those with Migraine Headaches

Using acetaminophen (Tylenol) following vaccination may reduce efficacy

When children and adults in my practice receive a vaccine, I recommend ibuprofen or acetaminophen to reduce discomfort, inflammation, or low-grade fever. Now comes a study that will change my practice.

Posted in Children's Health, General Health, Parenting | Tagged , , , , , , , , , , , , , , , , , , , , , , , , | Comments Off on Using acetaminophen (Tylenol) following vaccination may reduce efficacy

New Warning Against Long-Term Use of Aspirin and Ibuprofen in Elderly

Aspirin and ibuprofen are staples in just about every medicine chest and first aid kit. They’re sold over the counter, and they’re not expensive. Most people don’t think twice about taking them. But you should — especially if you’re elderly. … Continue reading

Posted in Men's Health, Woman's Health | Tagged , , , , , , , , | 1 Comment

Cold medicines and children: a dangerous mix?

As the seasons change and parents reach for over-the-counter cold medicine for their icky-feeling children, they may be baffled by new instructions: Do not give them to kids under 4. Drug companies recently announced they are voluntarily changing the labels for … Continue reading

Posted in Children's Health, Health Headlines, Parenting | Tagged , , , , , , , , , , | Comments Off on Cold medicines and children: a dangerous mix?

Parents fret needlessly over fever

Parents, do you suffer from fever phobia? Have you ever: • Awakened a sleeping child to take his or her temperature? • Chased down a running, giggling but slightly feverish child with a dose of Tylenol? • Forced a whimpering, … Continue reading

Posted in Children's Health, Health Headlines, Parenting | Tagged , , , , , | Comments Off on Parents fret needlessly over fever